Alert archive / Missouri / River Flood Warnings in 2011

River Flood Warning 54, NWS St. Louis, MO

March 16, 2011Jefferson County, Saint Louis County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 16, 2011, 9:24 AM CDT for Jefferson County, Saint Louis County, Missouri. It took effect at Mar 16, 2011, 5:00 PM CDT. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2011, 9:24 AM CDT (14:24 UTC)
In effect from
Mar 16, 2011, 5:00 PM CDT
Expired
Mar 18, 2011, 8:35 AM CDT
In force
40 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Jefferson County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 32 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Meramec River at Valley Park (VLLM7). The gauge peaked at 16.77 ft at Mar 17, 2011, 12:00 AM CDT.

actionminormoderate10152003/1603/1703/1803/19
Action stage
11 ft
Minor stage
18 ft
Moderate stage
21 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07019130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

785 
WGUS43 KLSX 161424
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
924 AM CDT WED MAR 16 2011

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 

  MERAMEC RIVER AT VALLEY PARK

.THIS FLOOD WARNING IS A RESULT OF UP TO TWO INCHES OF LIQUID
PRECIPITATION THIS PAST WEEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC099-189-171424-
/O.NEW.KLSX.FL.W.0054.110316T2200Z-110319T0000Z/
/VLLM7.1.ER.110316T2200Z.110317T0600Z.110318T0000Z.NO/
924 AM CDT WED MAR 16 2011

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MERAMEC RIVER AT VALLEY PARK
* FROM THIS AFTERNOON TO THURSDAY NIGHT.
* AT 9:00 AM WEDNESDAY THE STAGE WAS 14.9 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 16.4 FEET THURSDAY
  MORNING BEFORE FALLING BELOW FLOOD STAGE THURSDAY NIGHT.
* IMPACT...AT 16.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.  BUDER 
  PARK BEGINS TO FLOOD.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     03/17  03/18  03/19  03/20  03/21

MERAMEC RIVER
  VALLEY PARK     16.0   14.89      16.4   14.7   10.4    7.4    6.4
4 follow-up statements
073 
WGUS83 KLSX 170128
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
828 PM CDT WED MAR 16 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI..
  

             THE MERAMEC RIVER AT 
                ...VALLEY PARK 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS 
AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC099-189-180128-
/O.CON.KLSX.FL.W.0054.000000T0000Z-110319T0000Z/
/VLLM7.1.ER.110316T2130Z.110317T0600Z.110318T0000Z.NO/
828 PM CDT WED MAR 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE MERAMEC RIVER AT VALLEY PARK
* UNTIL FRIDAY EVENING.
* AT 8 PM WEDNESDAY THE STAGE WAS 16.4 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL RISE TO NEAR 16.6 FEET OVERNIGHT AND 
  FALL BELOW FLOOD STAGE TOMORROW EVENING.
* IMPACT...AT 16.0 FEET...BUDER PARK BEGINS TO FLOOD.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     03/17  03/18  03/19  03/20  03/21

MERAMEC RIVER
  VALLEY PARK     16.0   16.43      16.6   14.7   10.4    7.6    6.6
886 
WGUS83 KLSX 171335
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
835 AM CDT THU MAR 17 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI...
  MERAMEC RIVER AT VALLEY PARK

.THIS FLOOD WARNING IS A RESULT OF THE HEAVY RAINS THAT FELL SUNDAY NIGHT
AND MONDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC099-189-181335-
/O.CON.KLSX.FL.W.0054.000000T0000Z-110319T0000Z/
/VLLM7.1.ER.110316T2130Z.110317T0830Z.110318T0000Z.NO/
835 AM CDT THU MAR 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE MERAMEC RIVER AT VALLEY PARK
* UNTIL FRIDAY EVENING.
* AT  8:00 AM THURSDAY THE STAGE WAS 16.7 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.
* IMPACT...AT 16.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.  BUDER 
  PARK BEGINS TO FLOOD.
* IMPACT...AT 12.0 FEET...SLUICE GATES AT 5TH STREET, 3RD STREET, AND 
  FISHPOT CREEK AT UNION PACIFIC RAILWAY TRACKS MUST BE CLOSED.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     03/18  03/19  03/20  03/21  03/22

MERAMEC RIVER
  VALLEY PARK     16.0   16.68      15.0   11.0    7.4    6.2    5.7
889 
WGUS83 KLSX 180137
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
837 PM CDT THU MAR 17 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI...
 
       
         THE MERAMEC RIVER AT 
            ...VALLEY PARK...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS 
AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC099-189-190137-
/O.EXT.KLSX.FL.W.0054.000000T0000Z-110319T0258Z/
/VLLM7.1.ER.110316T2130Z.110317T0830Z.110318T0258Z.NO/
837 PM CDT THU MAR 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE MERAMEC RIVER AT VALLEY PARK
* UNTIL TOMORROW.
* AT 8 PM THURSDAY THE STAGE WAS 16.1 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE OVERNIGHT.
* IMPACT...AT 16.0 FEET...MINOR FLOODING BEGINS. BUDER PARK FLOODS.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     03/18  03/19  03/20  03/21  03/22

MERAMEC RIVER
  VALLEY PARK     16.0   16.13      15.2   11.2    7.6    6.4    5.9
073 
WGUS83 KLSX 181335
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
835 AM CDT FRI MAR 18 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  MERAMEC RIVER AT VALLEY PARK

.THIS WILL BE THE FINAL STATEMENT CONCERNING THIS FLOOD EVENT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC099-189-181405-
/O.CAN.KLSX.FL.W.0054.000000T0000Z-110319T0258Z/
/VLLM7.1.ER.110316T2130Z.110317T0830Z.110318T0227Z.NO/
835 AM CDT FRI MAR 18 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE MERAMEC RIVER AT VALLEY PARK.
* AT  8:00 AM FRIDAY THE STAGE WAS 14.5 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FELL BELOW FLOOD STAGE AT 9:27 PM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.8 FEET BY TOMORROW 
  MORNING.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     03/19  03/20  03/21  03/22  03/23

MERAMEC RIVER
  VALLEY PARK     16.0   14.50       8.8    6.3    5.5    4.9    4.4

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 16, 6:51 AM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Mar 16, 6:51 AM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
651 AM CDT WED MAR 16 2011

.DISCUSSION...
/346 AM CDT WED MAR 16 2011/

CLOUDS FROM SYSTEM HAVE FINALLY MOVED EAST OF AREA WITH JUST SOME
LINGERING MID AND HIGH CLOUDS. MAIN FORECAST ISSUE IN THE SHORT TERM
WILL BE TEMPS TODAY THROUGH THURSDAY...THEN NEXT CHANCE FOR RAIN
BEGINNING THURSDAY NIGHT.

FOR TODAY...RIDGE TO MOVE OFF TO OUR EAST ALLOWING SOUTHERLY WINDS
TO RETURN TO THE REGION. THIS COMBINED WITH MOSTLY SUNNY SKIES WILL
ALLOW TEMPS TO WARM UP INTO THE LOW TO MID 60S. STILL SOME
CONCERN ABOUT SMALL AREA OF SNOW COVER...MAINLY OVER CALLAWAY
COUNTY...SO HAVE SLIGHTLY LOWER TEMPS THERE COMPARED TO SURROUNDING
COUNTIES. ALSO...KEPT PATCHY FOG MENTION FOR A FEW HOURS...DUE TO
PLENTY OF LOW LEVEL MOISTURE ALONG I-70 CORRIDOR.

BY TONIGHT...WITH STRONG SOUTHERLY FLOW...SC DECK WILL BEGIN TO
ADVECT NORTHWARD INTO EASTERN KS/WESTERN MO...BUT REMAIN JUST TO THE
WEST OF THE FORECAST AREA. LOWS WILL BE RATHER MILD IN THE MID
40S FAR EAST TO THE LOW 50S OVER CENTRAL MO.

THEN ON THURSDAY...THE WARMUP REALLY KICKS INTO HIGH GEAR WITH
BREEZY SOUTH TO SOUTHWEST WINDS...GUSTING UP TO 35 MPH AT TIMES.
WILL SEE HIGH TEMPS IN THE LOW 70S FAR NORTHEAST TO THE UPPER 70S
OVER CENTRAL MO. ALL OF THIS IS AHEAD OF THE NEXT WEATHER SYSTEM...A
COLD FRONT THAT WILL BEGIN TO MOVE INTO THE AREA THURSDAY NIGHT
BEFORE EXITING FRIDAY AFTERNOON.

THURSDAY NIGHT...WILL SEE SHOWERS AND A FEW THUNDERSTORMS DEVELOP
ALONG THE COLD FRONT OVER NORTHEASTERN MO/WEST CENTRAL IL. THIS
ACTIVITY WILL THEN INCREASE IN COVERAGE AND SLIDE SOUTHWARD INTO
REST OF FORECAST AREA ON FRIDAY...BEFORE TAPERING OFF FRIDAY NIGHT.
LOWS THURSDAY NIGHT WILL BE IN THE LOW TO MID 50S...THEN SEE HIGHS
ON FRIDAY RANGING FROM THE UPPER 50S FAR NORTH TO THE MID 70S FAR
SOUTH...DEPENDING ON WHERE THE COLD FRONT AND PCPN ARE...TEMPS MAY
NEED TO BE ADJUSTED UP OR DOWN EVEN MORE.

ON FRIDAY NIGHT...THE FRONT WILL STALL TO THE SOUTH OF THE FORECAST
AREA WITH MODELS SHOWING SYSTEM BEGINNING TO LIFT BACK NORTH THROUGH
THE AREA SATURDAY THROUGH SUNDAY NIGHT WITH ANOTHER CHANCE FOR
STORMS ESPECIALLY SATURDAY NIGHT AND SUNDAY...THEN FRONT LIFTS NORTH
OF AREA...BEFORE ONCE AGAIN MOVING BACK SOUTH THROUGH THE AREA
MONDAY NIGHT AND TUESDAY WITH ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS. CURRENT GRIDS HANDLE THIS WELL...SO NO MAJOR CHANGES
TO THE EXTENDED.

BYRD

&&

.AVIATION...
/535 AM CDT WED MAR 16 2011/

SWLY SFC WINDS WILL BACK AROUND TO A S-SWLY DIRECTION LATER TODAY
WHILE INCREASING IN STRENGTH AS THE SFC HIGH CENTERED OVER NRN MS
SHIFTS EWD...THEN THE WIND WILL BECOME MORE SLY THIS EVNG. SUS MAY
STILL GET SOME FOG TIL ABOUT 13Z WED...BUT THE REST OF THE TAF
SITES SHOULD HAVE NO RESTRICTION TO VSBYS. MAINLY JUST CIRRUS
CLOUDS FOR TODAY. LOW-MID LEVEL CLOUDS AROUND 6000-7000 FT ACROSS
SWRN MO MAY MOVE INTO COU LATER THIS MRNG. SWLY LOW LEVEL JET
SHOULD BRING INCREASING LOW LEVEL MOISTURE TO OUR AREA LATE TGT.
FOR NOW WILL JUST INCLUDE SCT LOW LEVEL CLOUDS FOR TGT DUE TO THE
UNCERTAINTY IN THE EXTENT AND COVERAGE OF CLOUDS EXPECTED.

SPECIFICS FOR KSTL...MAINLY JUST HIGH LEVEL CLOUDS FOR TODAY INTO
THIS EVNG. PATCHY LOW-MID LEVEL CLOUDS ACROSS SWRN MO MAY MOVE
INTO STL LATER THIS MRNG OR EARLY THIS AFTN...ALTHOUGH LOOKING AT
SATELLITE LOOP AND MODEL RELATIVE HUMIDITY GUIDANCE MOST OF THESE
CLOUDS WILL MOST LIKELY REMAIN SW OF STL TODAY. LOW LEVEL CLOUDS
SHOULD ADVECT INTO STL LATE TGT AND THU MRNG...WITH INCLUDE A
BKN040 CLOUD FORECAST FOR THU MRNG. LGT SFC WIND WILL BECOME SWLY
LATER THIS MRNG...THEN SLY TGT AND STRENGTHEN THU MRNG.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 16, 4:28 AM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
428 AM CDT WED MAR 16 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-171200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
428 AM CDT WED MAR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND
FRIDAY...THEN AGAIN ON SATURDAY NIGHT THROUGH SUNDAY NIGHT.
ANOTHER CHANCE OF THUNDERSTORMS MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 6:28 AM CDTRiver Flood WarningLSXCole33 hr

Nearby

River Flood Warnings in Missouri, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.